Alert archive / Illinois / Storm Warnings in 2011

Storm Warning 4, NWS Chicago, IL

November 18, 2011

NWS Chicago, IL issued this storm warning at Nov 18, 2011, 11:18 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2011, 11:18 AM CST (17:18 UTC)
Expired
Nov 18, 2011, 7:03 PM CST
In force
8 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WHUS73 KLOT 181718
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1118 AM CST FRI NOV 18 2011

LMZ080-669-671-673-675-777-779-870-872-874-876-878-190130-
/O.UPG.KLOT.GL.W.0089.000000T0000Z-111119T0900Z/
/O.NEW.KLOT.SR.W.0004.111118T1718Z-111119T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1118 AM CST FRI NOV 18 2011

...STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* EXPECT SUSTAINED STORM FORCE WINDS OR FREQUENT STORM FORCE 
  GUSTS UNTIL 9 PM CST THIS EVENING.

* DURING THE STORM WARNING...THE STRONGEST WINDS WILL BE UP TO 50
  KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP
  TO 20 FT. THERE WILL BE OCCASIONAL WAVES UP TO 30 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

LMZ740>745-190130-
/O.CON.KLOT.GL.W.0089.000000T0000Z-111119T0900Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1118 AM CST FRI NOV 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 3 AM CST SATURDAY.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40
  KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP
  TO 8 FT. THERE WILL BE OCCASIONAL WAVES UP TO 12 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ261-362-364-366-563-565-567-868-190130-
/O.CON.KLOT.GL.W.0089.000000T0000Z-111119T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
1118 AM CST FRI NOV 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 9 PM CST THIS EVENING.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 45 
  KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE 
  UP TO 18 FT. THERE WILL BE OCCASIONAL WAVES UP TO 27 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RODRIGUEZ
2 follow-up statements
970 
WHUS73 KLOT 182123
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
323 PM CST FRI NOV 18 2011

LMZ740>745-190400-
/O.EXT.KLOT.GL.W.0089.000000T0000Z-111119T0400Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
323 PM CST FRI NOV 18 2011

...GALE WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 10 PM CST THIS EVENING.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 
  KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP 
  TO 8 FT. THERE WILL BE OCCASIONAL WAVES UP TO 12 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ261-362-364-366-563-565-567-868-190530-
/O.EXT.KLOT.GL.W.0089.000000T0000Z-111119T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
323 PM CST FRI NOV 18 2011

...GALE WARNING NOW IN EFFECT UNTIL 3 AM CST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM CST SATURDAY. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 3 AM CST SATURDAY.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 
  KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE 
  UP TO 18 FT. THERE WILL BE OCCASIONAL WAVES UP TO 27 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-669-671-673-675-777-779-870-872-874-876-878-190300-
/O.CON.KLOT.SR.W.0004.000000T0000Z-111119T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
323 PM CST FRI NOV 18 2011

...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* EXPECT SUSTAINED STORM FORCE WINDS OR FREQUENT STORM FORCE 
  GUSTS UNTIL 9 PM CST THIS EVENING.

* DURING THE STORM WARNING...THE STRONGEST WINDS WILL BE UP TO 50
  KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP
  TO 20 FT. THERE WILL BE OCCASIONAL WAVES UP TO 30 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

RODRIGUEZ
018 
WHUS73 KLOT 190103
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
703 PM CST FRI NOV 18 2011

LMZ080-669-671-673-675-777-779-870-872-874-876-878-190300-
/O.CAN.KLOT.SR.W.0004.000000T0000Z-111119T0300Z/
/O.NEW.KLOT.GL.W.0090.111119T0103Z-111119T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
703 PM CST FRI NOV 18 2011

...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 
THE STORM WARNING HAS BEEN CANCELLED AS WINDS HAVE FALLEN 
BELOW STORM FORCE.

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 9 PM CST THIS EVENING.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35
  KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO
  16 FT. THERE WILL BE OCCASIONAL WAVES UP TO 22 FT.

THE STORM WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ741>745-190500-
/O.CAN.KLOT.GL.W.0089.000000T0000Z-111119T0400Z/
/O.NEW.KLOT.SC.Y.0098.111119T0103Z-111119T0500Z/
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
703 PM CST FRI NOV 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 11 PM CST 
  THIS EVENING.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 
  UP TO 30 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES 
  WILL BE UP TO 6 FT. THERE WILL BE OCCASIONAL WAVES UP TO 9 FT.

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ740-190900-
/O.CAN.KLOT.GL.W.0089.000000T0000Z-111119T0400Z/
/O.NEW.KLOT.SC.Y.0098.111119T0103Z-111119T0900Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
703 PM CST FRI NOV 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 3 AM CST 
  SATURDAY.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 
  UP TO 30 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES 
  WILL BE UP TO 7 FT. THERE WILL BE OCCASIONAL WAVES UP TO 11 
  FT.

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ261-362-364-366-563-565-567-868-190215-
/O.CAN.KLOT.GL.W.0089.000000T0000Z-111119T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
703 PM CST FRI NOV 18 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE 
GALE WARNING. WINDS HAVE DIMINISHED TO BELOW GALE FORCE.
THEREFORE...THE GALE WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this storm warning went out at Nov 18, 10:19 AM CST, 59 minutes earlier.

Area forecast discussion, Nov 18, 10:19 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1019 AM CST FRI NOV 18 2011

.DISCUSSION...

332 AM...SEVERAL FORECAST CONCERNS OVER THE NEXT FEW DAYS...WITH
WIND SPEEDS/GUSTS ALONG WITH MOISTURE/RELATIVE HUMIDITY TODAY THE
TWO PRIMARY CONCERNS.

A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN
THIRD OF THE COUNTRY WILL SLOWLY LIFT NORTHEAST OFF THE ATLANTIC
COAST TONIGHT INTO SATURDAY MORNING WHILE LOW PRESSURE OVER THE
DAKOTAS MOVES EAST ACROSS THE UPPER LAKES TONIGHT. THE GRADIENT
BETWEEN THESE FEATURES WILL STEADILY TIGHTEN THIS MORNING.
FORECAST SOUNDINGS SUGGEST MIXING TO BETWEEN 925MB-900MB BY
AFTERNOON. WHILE WINDS ARE QUITE STRONG AT THESE LEVELS...EXPECT
GUSTS TO MIX TO THE SURFACE WILL LIKELY BE A BIT LOWER...IN THE
30-35 KT RANGE WITH PERHAPS A FEW HIGHER GUSTS. THUS WHILE
SPEEDS/GUSTS WILL BE CLOSE...WILL NOT BE ISSUING A WIND ADVISORY
WITH THIS FORECAST. SEE FIRE WEATHER SECTION BELOW REGARDING
DEWPOINTS/RELATIVE HUMIDITY TODAY.

ANOTHER AREA OF LOW PRESSURE DEVELOPS OVER COLORADO LATER TODAY
AND TONIGHT AND WILL LIFT NORTHEAST ACROSS IA SATURDAY AND ACROSS
WI SATURDAY NIGHT. THE GRADIENT WILL RELAX SOME THIS EVENING INTO
THE OVERNIGHT HRS BUT THEN STRENGTHENS AGAIN SATURDAY AND REMAIN
RATHER STRONG INTO SATURDAY NIGHT UNTIL A TRAILING COLD FRONT
QUICKLY MOVES ACROSS THE AREA EARLY SUNDAY MORNING. THERE COULD BE
A FEW SHOWERS SATURDAY MORNING/AFTERNOON MAINLY ACROSS NORTHERN IL
AS THE WARMER AIR BEGINS TO ADVECT INTO THE AREA. HIGH TEMPS ON
SATURDAY LIKELY TO OCCUR IN THE EARLY EVENING...AHEAD OF THE COLD
FRONT WITH A RATHER SHARP DROP IN TEMPS BEHIND THE COLD FRONT.
COULD BE A BAND OF SHOWERS ALONG/AHEAD OF THE COLD FRONT...BUT
DURATION APPEARS TO BE RATHER SHORT. HIGH PRESSURE BUILDING
ACROSS THE NORTHERN PLAINS BEHIND THIS FRONT WILL THEN SPREAD EAST
ACROSS THE UPPER LAKES SUNDAY NIGHT.

MODELS CONTINUE TO SHOW A STORM SYSTEM LIFTING NORTHEAST ACROSS
THE OHIO VALLEY/SOUTHERN LAKES TUESDAY BUT DIFFER ON THE STRENGTH
AND TRACK AND FROM THIS DISTANCE...QUITE A BIT CAN CHANGE.
HOWEVER...IT DOES APPEAR THAT THE LOW LEVELS WOULD BE WARM ENOUGH
THAT ANY PRECIP THAT DID FALL WOULD BE RAIN...WITH COLDER AIR
EVENTUALLY MIXING INTO THE SYSTEM...FURTHER EAST. CMS

&&

.FIRE WEATHER...

332 AM...POTENTIAL CONTINUES FOR CONDITIONS NEARING READ FLAG
WARNING CRITERIA THIS AFTERNOON...BUT NO HEADLINES JUST YET. WIND
CRITERIA OF 20 MPH LOOKS ON TRACK. TEN HOUR FUEL MOISTURE DID TAG
8 PERCENT AT MIDEWIN TALLGRASS PRAIRIE ON THURSDAY AND EXPECT IT
TO BE ABLE TO REACH THAT LEVEL AGAIN TODAY...EVEN IF JUST FOR AN
HOUR OR TWO.

THE WILD CARD IS THE DEWPOINTS/RELATIVE HUMIDITY. TEMPS QUICKLY
DROPPED OFF INTO THE MID 20S IN MOST AREAS THURSDAY EVENING AND
HAVE BEEN STEADY/SLOWLY RISING OVERNIGHT WHILE DEWPOINTS HAVE
BEEN HOLDING STEADY IN THE MID/UPPER TEENS. DEWPOINTS SLOWLY RISE
INTO THE MID/UPPER 20S ACROSS SOUTHERN MISSOURI AND ARKANSAS.
GUIDANCE DOES SHOW DEWPOINTS INCREASING INTO THE LOW/MID 20S
ACROSS THE AREA THIS AFTERNOON. BUT GIVEN THE DRY AIRMASS IN PLACE
AS WELL AS DRY AIR ALOFT POSSIBLY MIXING TO THE SURFACE WITH THE
STRONG WINDS...CONFIDENCE REGARDING THE DEWPOINTS IS FAIRLY LOW
AND HAVE HELD THEM IN THE UPPER TEENS TO AROUND 20 GENERALLY
ALONG/EAST OF THE I-57 CORRIDOR AND THIS IS THE AREA OF GREATEST
CONCERN REGARDING MEETING RED FLAG CRITERIA. THIS WOULD PRODUCE
MIN RELATIVE HUMIDITY LEVELS AROUND 30 PERCENT. SHOULD DEWPOINTS
DROP INTO THE MID TEENS...THEN RH AT 25 PERCENT OR LOWER IS
CERTAINLY POSSIBLE. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* GUSTY SOUTH WINDS BETWEEN 200-220 DEG. SUSTAINED TO 20-24KT AND
  GUSTS UP TO 35KT THRU 22Z.

* LLWS DEVELOPS AFT 06Z TONIGHT.

BEACHLER

//DISCUSSION...UPDATED 12Z...

LOW PRESSURE OVER THE HIGH PLAINS IS USHERING AN INITIAL WARM
FRONT NORTH OF THE AREA THIS MORNING...ALLOWING FOR SOUTH
SOUTHWEST SURFACE WINDS TO BE INCREASING EARLY TODAY. SUSTAINED
SPEEDS TO NEAR 25 KTS ARE EXPECTED TO BE REALIZED BY LATE MORNING
WITH THE COMBINATION OF AMPLE EARLY SUNSHINE SUPPORTING MIXING OF
STRONG WINDS AS WELL AS A TIGHT PRESSURE GRADIENT BUILDING INTO
THE AREA. GUSTS OF 40 KTS ARE POSSIBLE LATE THIS MORNING TO NEAR
MID-AFTERNOON. THE WINDS ALOFT EARLY THIS MORNING HAVE BEEN
MEASURED AT 48 KTS BY TAMDAR SENSORS ON AIRCRAFT NEAR 2000 FT
ABOVE RFD. SIMILAR MAGNITUDE HAVE BEEN SEEN ON INCOMING FLIGHTS TO
ORD. WHILE THE NEAR-SURFACE WINDS ARE ON THE INCREASE....SUCH HIGH
MAGNITUDE SPEEDS JUST OFF THE DECK WILL LIKELY CREATE SOME LOW-
LEVEL WIND SHEAR/TURBULENCE FOR UP TO A FEW HOURS. AS LOW PRESSURE
EVOLVES SOUTHWARD INTO THE CENTRAL PLAINS TONIGHT...ANOTHER LOW-
LEVEL JET WILL BE FOCUSED TOWARDS THE SOUTHERN GREAT LAKES IN THE
1000 TO 3000 FT LAYER. SO POTENTIAL LOW-LEVEL WIND SHEAR TO A
LESSER DEGREE EXISTS AGAIN. A VFR SKY IS EXPECTED THROUGH THE TAF
PERIOD.

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* HIGH CONFIDENCE IN WIND DIR AND SUSTAINED FORECAST.
* MEDIUM/HIGH CONFIDENCE ON WIND GUST FORECAST.
* HIGH CONFIDENCE IN VSBY/CIG FORECAST.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT...SCATTERED SHOWERS. AREAS OF MVFR POSSIBLE.

SUNDAY...GRADUAL CLEARING. VFR PRIMARILY EXPECTED.

MONDAY...VFR PROBABLE.

TUESDAY...SLIGHT CHANCE OF SHOWERS. MVFR POSSIBLE.

WEDNESDAY...VFR PROBABLE.

THURSDAY...VFR PROBABLE.

MTF

&&

.MARINE...
337 AM CST

WINDY DAY ON TAP ACROSS THE REGION.  A TIGHT PRESSURE GRADIENT WILL
DEVELOP TODAY BETWEEN THE HIGH PRESSURE OVER THE SOUTHEAST ATLANTIC
COAST AND A LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS. GALES UP
TO 40 KT ARE EXPECTED ACROSS THE LAKE WITH OCCASIONAL GUSTS UP TO
50 KT OVER THE SOUTHERN HALF OF THE LAKE. WINDS DIMINISH TONIGHT
AS THE GRADIENT WEAKENS. GALES UP TO 40 KT ARE POSSIBLE AGAIN SATURDAY
EVENING INTO EARLY SATURDAY NIGHT...BUT DO NOT HAVE ENOUGH
CONFIDENCE AT THIS POINT TO ISSUE YET ANOTHER GALE HEADLINE. THE
LOW MOVES THROUGH LAKE MICHIGAN SUNDAY NIGHT AND ITS COLD FRONT
PASSES THROUGH SOUTHERN LAKE MICHIGAN LATE SUNDAY NIGHT.

BEHIND THE COLD FRONT...WINDS TURN OUT OF THE WEST AND WEAKEN.  HIGH
PRESSURE MOVES IN FROM THE WEST ON SUNDAY...RESULTING IN QUIET
CONDITIONS THROUGH MID NEXT WEEK.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 6 PM FRIDAY.

IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 6 PM
     FRIDAY.

LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878 UNTIL 3 AM SATURDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868 UNTIL 9 PM FRIDAY.

&&
Hazardous weather outlook, Nov 18, 10:33 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1033 AM CST FRI NOV 18 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1033 AM CST FRI NOV 18 2011 /1133 AM EST FRI NOV 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 30 MPH WITH GUSTS TO
45 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING. STRONG WINDS
WILL BECOME HAZARDOUS TO MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES.

THE COMBINATION OF VERY STRONG WINDS AND LOW RELATIVELY HUMIDITIES
MAY RESULT IN A HEIGHTENED FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-191645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1033 AM CST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GALE FORCE WINDS ARE LIKELY ACROSS THE ILLINOIS AND INDIANA
NEARSHORE WATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY SATURDAY
AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1033 AM CST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STORM FORCE WINDS ARE EXPECTED THROUGH TONIGHT FOR THE SOUTHERN
HALF OF LAKE MICHIGAN. GALE FORCE WINDS ARE LIKELY OVER THE
REMAINDER OF LAKE MICHIGAN THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WINDS ARE EXPECTED OVER THE SOUTHERN HALF OF LAKE
MICHIGAN SATURDAY AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

In the hours before

Special weather statement, Nov 18, 9:11 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
911 AM CST FRI NOV 18 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
181815-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
911 AM CST FRI NOV 18 2011 /1011 AM EST FRI NOV 18 2011/

...STRONG WINDS EXPECTED ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA...

STRONG WINDS HAVE ALREADY DEVELOPED ACROSS THE REGION THIS MORNING
IN RESPONSE TO A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL AND
NORTHERN PLAINS. WINDS WILL STEADILY INCREASE THROUGH THE
REMAINDER OF THIS MORNING INTO THIS AFTERNOON... WITH SPEEDS OF
20 TO 30 MPH AND GUSTS TO 40 MPH ACROSS THE ENTIRE OUTLOOK AREA.
LOCALIZED GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE... AND MAY PROMPT
A WIND ADVISORY SHOULD THEY BECOME MORE WIDESPREAD THEN CURRENTLY
EXPECTED.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. GUSTY
WINDS WILL ALSO MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

BMD

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 10:20 AM CSTWind AdvisoryLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more7 hr
Nov 18, 11:10 AM CSTRed Flag WarningLOTFord, Grundy, Iroquois, Kankakee, Kendall, LaSalle and 2 more6 hr

Nearby

Storm Warnings in Illinois, 2011Every storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.